Georgia, 2006

Lightning Strike in Georgia, July 24, 2006

July 24, 2006 · NWS CHS · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 24, 1:36 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 24, 1:36 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT MON JUL 24 2006

.SHORT TERM /TONIGHT THRU TUESDAY NIGHT/...SH/TSTMS HAVE BROKEN OUT
ACROSS THE AREA THIS AFTN...MAINLY ACROSS OUR SC ZONES WHERE THE
BEST SFC CONVG IS DUE TO THE NEARBY FRNTL BNDRY AND THE SEA BREEZE.
MORE ACTIVITY IS ON THE DOORSTEP OF OUR GA ZONES. THUS...PLAN TO
KEEP LIKELY POPS INTO THIS EVE WITH CHC POPS OVERNIGHT AS WEAK UPPER
LVL DISTURBANCES CONTINUE TO MOVE THRU THE AREA. LOWS WILL RANGE
FROM THE LOWER 70S INLAND TO THE MID/UPPER 70S NEAR THE COAST. FRNTL
BNDRY LOOKS TO REMAIN IN ROUGHLY THE SAME LOCATION TOMORROW AS UPPER
FLOW BECOMES MORE ZONAL. THUS...XPCT ANOTHER WARM AND HUMID DAY WITH
SCT SH/TSTMS ACROSS THE AREA. HIGHS WILL ONCE AGAIN BE MODULATED IN
LARGE PART BY THE AMOUNT OF CLOUD COVER BUT FEEL THAT LOWER 90S IS
ATTAINABLE ACROSS MUCH OF OUR INLAND ZONES...ESPCLY ACROSS SE GA
WHERE MORE WLY FLOW IS XPCTD. LOSS OF DAYTIME HEATING AND WEAK
FORCING TOMORROW NIGHT POINTS TO ONLY SLGT CHC POPS. LOWS WILL AGAIN
BE IN THE LOWER 70S INLAND...WITH MID TO UPPER 70S NEAR THE COAST.
&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...SHOULD START TO SEE A
DECREASE IN AREAL COVERAGE OF STORMS BY MID WEEK AS FORECAST PW
DROPS BELOW TWO INCHES.  SOME MID LEVEL WESTERLY FLOW ON WED WILL
BACK TO THE SW BY THU AS A WEAKNESS AT 500 MB HANGS OVER THE SE
UNITED STATES.  THIS WEAKNESS SHOULD ALLOW FOR A DAILY CHANCE OF
POP...WILL CAP AT 30 PERCENT...WITH 20S AT NIGHT.  WITH NO MAJOR
RIDGING FORECAST TO AFFECT THE AREA...SEE NO REASON TO DEVIATE FROM
THE TYPICAL CLIMATE PATTERN OF DIURNAL SEABREEZE CONVECTION.  TEMPS
WILL REMAIN NEAR NORMAL WITH 70S AND 90S.
&&

.AVIATION...INCLUDED A TEMPO GROUP FOR SH/TSTMS AT BOTH TAF SITES
FOR THIS AFTN. OTHERWISE...MAINLY VFR CONDITIONS XPCTD AS DAYTIME
CONVECTION WINDS DOWN. CUD SEE SOME LOW CIGS COME INTO THE TERMS TWD
DAYBREAK...ESPCLY AT KSAV.
&&

.MARINE...THE FRNTL BNDRY IS LYING ALONG THE NRN PORTION OF OUR
MARINE ZONES THIS AFTN AND THIS WILL CONTINUE TO BE THE CASE INTO
TUE AS THE UPPER FLOW BECOMES MORE W-E. WILL FCST ANOTHER NOCTURNAL
SURGE TONIGHT BUT KEEP WINDS AOB 15 KT. WINDS LOOK TO BECOME MORE
WLY TWD SUNRISE AS A LAND BREEZE SETS UP...THEN BECOME S/SWLY DURING
THE AFTN. SEAS WILL REMAIN IN THE 2-3 FT RANGE THRU TUE
NIGHT...ALTHO SOME SE SWELL MAY BE ENOUGH TO GET SOME 4 FTRS IN
THE OUTER GA ZONE.

WILL KEEP SEAS AT 2-3 FEET IN THE EXTENDED PORTION OF THE FORECAST.
SHOULD SEE SOME LIGHT LAND BREEZE WESTERLY DIRECTIONS WED AND THU
MORNINGS.  AFTERNOON S AND SW DIRECTIONS IN THE AFTERNOON AS SFC
RIDGE AXIS EXTENDS FROM THE ATLANTIC INTO GA/SC.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

RJB/PAY
Hazardous weather outlook, Jul 24, 2:40 AM EST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
340 AM EDT MON JUL 24 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-251000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
340 AM EDT MON JUL 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...A MODERATELY UNSTABLE AIRMASS TODAY IN
COMBINATION WITH AN UPPER LEVEL DISTURBANCE WILL SPARK SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY DURING THE
AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME
STRONG...PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH AND SOME SMALL
HAIL. EXCESSIVE CLOUD-TO-GROUND LIGHTNING WILL ALSO BE LIKELY WITH
MOST OF THE STORMS THAT DEVELOP. SLOW MOVEMENT OF THE STORMS WILL
CREATE THE POSSIBILITY OF LOCALIZED FLOODING OF LOW LYING AREAS. THE
BEST CHANCE OF STRONG STORMS WILL BE LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ON TUESDAY. SOME OF THE STORMS COULD BECOME STRONG...
PRODUCING GUSTY WINDS AND SOME HAIL.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON INTO
THE EVENING.

JRL

In the hours before

Special weather statement, Jul 24, 4:04 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT MON JUL 24 2006

GAZ118-242145-
INLAND CHATHAM-
504 PM EDT MON JUL 24 2006

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 545 PM
EDT...

AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER TUTENS...OR ABOUT 10 MILES NORTH OF
RICHMOND HILL...MOVING NORTHEAST AT 5 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BLOOMINGDALE...GARDEN CITY...MEINHARD...MONTEITH...POOLER AND PORT
WENTWORTH THROUGH 545 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
Special weather statement, Jul 24, 4:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT MON JUL 24 2006

GAZ116-242130-
INLAND BRYAN-
506 PM EDT MON JUL 24 2006

...STRONG THUNDERSTORMS WILL IMPACT WESTERN BRYAN COUNTY THROUGH 530
PM EDT...

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED 2 MILES SOUTH OF REKA...OR ABOUT 4 MILES SOUTHWEST OF
PEMBROKE...MOVING NORTHEAST AT 8 MPH.

THIS WILL AFFECT AREAS IN AND AROUND...ELLABELL...GROVELAND...LANIER
AND PEMBROKE THROUGH 530 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
Special weather statement, Jul 24, 4:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT MON JUL 24 2006

GAZ138>141-242145-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
514 PM EDT MON JUL 24 2006

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY
COUNTY THROUGH 545 PM EDT...

AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STRONG THUNDERSTORMS BETWEEN EULONIA AND SUNBURY...
MOVING NORTHEAST AT 5 MPH.

CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CRESCENT...HALFMOON LANDING...PINE HARBOR...SHELLMAN
BLUFF...SOUTH NEWPORT AND SUNBURY THROUGH 545 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. VERY HEAVY RAINFALL WILL CREATE PONDING OF WATER ON ROADS
AND IN LOW LYING AREAS.
Special weather statement, Jul 24, 4:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT MON JUL 24 2006

GAZ101-118-242215-
EFFINGHAM-INLAND CHATHAM-
545 PM EDT MON JUL 24 2006

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM
COUNTY THROUGH 615 PM EDT...

AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STRONG THUNDERSTORMS FROM EDEN TO BLOOMINGDALE...MOVING
NORTHEAST AT 15 MPH.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BLOOMINGDALE...
EDEN...GARDEN CITY...MARLOW...MEINHARD...MELDRIM...MONTEITH...
PINEORA...POOLER...PORT WENTWORTH AND RINCON THROUGH 615 PM EDT.

EXCESSIVE LIGHTNING STRIKES AND LOCALIZED WIND GUSTS TO 40 MPH ARE
EXPECTED WITH SOME OF THE STRONGER STORMS.

The radar

The Charleston,SC radar (KCLX), 72 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Bulloch

When
July 24, 5:00 PM EST
Where
Bulloch County, 6 mi ESE of Nevils
Reported by
NEWSPAPER
Coordinates
32.397, -81.743 (the zone’s center; the record gives no point)

Lightning strike caused fire at Lawrence Baptist Church on Jones Road. Estimate of damage unknown.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528029.